Safe Antibiotics?

Discussion in 'Support' started by valeri, Aug 7, 2014.

    1. valeri

      valeri Member Benefactor Hall of Fame

      Location:
      Australia
      Tinnitus Since:
      09/2011
      Can somebody please tell me if any antibiotics are safe to take?

      I'm just about to go and see my doctor for possible laryngitis so I would appreciate a quick response.
      I just can't trust doctors when it comes to medications and tinnitus :(
       
    2. attheedgeofscience
      No Mood

      attheedgeofscience Member Mighty Benefactor Hall of Fame

      Location:
      Denmark
      Tinnitus Since:
      Resolved since 2016
      Cause of Tinnitus:
      See information page
      Well, here is a topic that never gets old.

      Simple rule of thumb #1

      1) Any medication where the product name ends in -mycin is ototoxic (some more than others; aminoglycosides should definitely be avoided).
      2) CIPRO should be avoided (topical administration is probably okay, however ie. eardrops).
      3) IV is more ototoxic than orally administered medication.

      Simple rule of thumb #2

      1) Narrow spectrum antibiotics are safe.
      2) Wide spectrum antibiotics are not-so-safe...
      3) Since most people won't know which is which, ask your "doc" for advice, but standard practice is to always start with narrow spectrum before moving on to wide spectrum (where possible).


      Since it is a rule-of-thumb, it is only roughly accurate.
       
      • Informative Informative x 1
    3. Vin

      Vin Member

      Tinnitus Since:
      12/2018
      Cause of Tinnitus:
      Head Trauma
      My big toenail is a mess.

      I have an ingrown toenail and it is red and angry and sore, I can barely walk on it. I have tried all conventional ‘at-home’ methods over the last month and it has just gotten worse.

      I have to have it partially removed tomorrow by a Specialist.

      I am sure there will be an antibiotic prescribed. Which are the most dangerous for tinnitus? Which should I stay away from? What kind can or should I ask for?

      Thanks!
       
    4. Vin

      Vin Member

      Tinnitus Since:
      12/2018
      Cause of Tinnitus:
      Head Trauma
      FYI

      The ‘cillins’ are generally okay in low doses. Cloxacillin is a good choice for common skin infections, including cellulitis etc. Amoxicillin should be avoided.



      Drugs that can cause or increase tinnitus as a side effect.

      Antibiotics

      Aminoglycosides

      Tobramycin, netilmicin, amikacin



      Macrolides

      Clarithromycin, azithromycin



      Quinolones

      Ciprofloxacin, ofloxacin, norfloxacin



      Others

      Tetracyclines, vancomycin, teicioplanin, cotrimoxazole, cefpodoxime, linezoli
       
      • Like Like x 1

Share This Page

Loading...